Exacerbation of isoniazid induced peripheral neuropathy by pyridoxine.

Abstract

Mycobacterium kansasii was isolated from an area of cavitating pneumonia in a man with rheumatoid arthritis. Standard antituberculosis treatment, including isoniazid 300 mg daily, had to be stopped because of peripheral neuropathy. The patient, a slow acetylator, subjectively deteriorated despite withdrawal of isoniazid and treatment with pyridoxine 150 mg daily. Improvement occurred only after the pyridoxine had also been withdrawn. Pyridoxine may cause peripheral neuropathy and this case illustrates the need for caution in the use of this vitamin in the prevention and treatment of isoniazid induced peripheral neuropathy.

Cite this paper

@article{Nisar1990ExacerbationOI, title={Exacerbation of isoniazid induced peripheral neuropathy by pyridoxine.}, author={Mehwish Nisar and Simon W. Watkin and Roger C Bucknall and Robert A. Agnew}, journal={Thorax}, year={1990}, volume={45 5}, pages={419-20} }